Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 5, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jan 29, 2001, 10:34 AM CST for East Feliciana Parish, Louisiana. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 29, 2001, 10:34 AM CST (16:34 UTC)
- Expired
- Jan 29, 2001, 11:00 AM CST
- In force
- 26 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County East Feliciana Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 29, 10:40 AM CST | Thunderstorm Wind | Jackson, LA | Several trees were blown down in the eastern areas of Jackson. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 29, 8:00 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
920 WUUS54 KLIX 291635 SVRNEW LAC033-037-047-077-121-291700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1034 AM CST MON JAN 29 2001 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...BAKER...BATON ROUGE...ZACHARY EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF JACKSON IBERVILLE PARISH IN SOUTHEAST LOUISIANA POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF NEW ROADS WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF PORT ALLEN * UNTIL 1100 AM CST * AT 1032 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 10 MILES NORTH OF JACKSON LOUISIANA TO 7 MILES SOUTH OF GROSSE TETE...MOVING NORTHEAST AT 50 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ADDIS AT 1040 AM CST BRUSLY...SLAUGHTER...ZACHARY AT 1045 AM CST BAKER...BATON ROUGE...PORT ALLEN AT 1050 AM CST THIS SQUALL LINE WILL BE CAPABLE OF PRODUCING DAMAGING WINDS SUFFICIENT TO DOWN TREES AND POWERLINES. STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 1:30 AM CST, 9 hours 4 minutes earlier.
Area forecast discussion, Jan 29, 1:30 AM CST, 9 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 130 AM CST MON JAN 29 2001 MODELS FAIRLY SIMILAR THIS AM WITH TRACK OF H5 LOW NORTHEAST TO MISSOURI BY 06Z TONIGHT AND GREAT LAKES TUE NIGHT. SURFACE FEATURE SHOULD MOVE OUT RAPIDLY TODAY AS LOW OVER TX MOVES TO CENTRAL MISSOURI BY 29/18Z WITH ATTENDENT COLDFRONT PUSHING EAST TO LINE FROM NORTHEAST MS TO KLFT AREA. SURFACE FRONT EXPECTED TO PASS EAST OF CWA BY 30/03Z TONIGHT. AVN SHOWS 130 KT JET AT 250MB MOVING NE WITH RIGHT REAR QUAD APPROACHING CWA AROUND 00Z. ETA MODEL DIFFERS BY KEEPING JET CORE WELL WEST OF AREA. CURRENT IR SATELLITE LOOP APPEARS TO BE IN BETWIX THE TWO. WILL CONTINUE WITH MENTION OF FEW POSSIBLE SEVERE IN ZONES FOR THIS AFTERNOON. GOOD WAA AND 30 TO 40KT LOW LEVEL JET AHEAD OF FRONT...MODERATE HELICITIES WITH PRECIPITABLE WATER VALUES OF 1.2 TO 1.5 INCHES IS SUFFICIENT FOR LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES AS THE SQUALL LINE PUSHES THRU THIS AFTERNOON AND EVENING. WINDS WILL ABATE BEHIND THE FRONT BUT REMAIN IN THE SOUTHWEST QUADRANT SO WILL RAISE TEMPERATRES ABOVE MOS GUID VALUES FOR MINS TONIGHT. IN MARINE SECTION...MODERATE WAA AHEAD OF SYSTEM JUSTIFIES MAINTAINING SMALL CRAFT ADVISORY ACROSS MARINE ZONES INTO TONIGHT. EXTENDED LOOKS ON TRACK...WILL MAKE LITTLE CHANGES. MCB 70/45/70/48 +100 BTR 71/48/71/47 +000 MSY 75/56/72/52 +200 GPT 71/51/66/52 +601 .NEW...SCA PQL-ATCHAFALAYA RVE INCLUDING LAKE PONTCHARTRAIN/MAUREPAS LA...NONE. MS...NONE.
In the hours before
Special weather statement, Jan 29, 10:15 AM CST, 19 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-292000- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1015 AM CST MON JAN 29 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 10 IS IN EFFECT FOR EAST-CENTRAL AND SOUTH-CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI UNTIL 2 PM CST... A LINE OF RAINSHOWERS AND A FEW THUNDERSTORMS IN ASSOCIATION WITH A COLD FRONT WILL MOVE ACROSS EASTERN LOUISIANA AND EXTREME SOUTH MISSISSIPPI THIS MORNING AND EARLY AFTERNOON. THE PRIMARY THREAT WILL BE BRIEF TORRENTIAL RAINFALL AS THIS LINE MOVES EAST AT 35 TO 40 MPH. ONE OR TWO STORMS MAY BRIEFLY ATTAIN STRONG TO SEVERE CONDITIONS BY PRODUCING DAMAGING WIND GUSTS CAPABLE OF DOWNING TREES AND POWERLINES. DUE TO DROUGHT DAMAGED TREES ACROSS THE AREA...WEAKENED OR DEAD TREES MAY BE SNAPPED OR UPROOTED BY WIND SPEEDS LESS THAN 60 MPH. THE FRONT IS EXPECTED TO MOVE EAST OF THE MISSISSIPPI COASTAL COUNTIES 3SHORTLY AFTER 3 PM. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS... HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE). 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 10:34 AM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, Iberville, Pointe Coupee, West Baton Rouge | 26 min |
| Jan 29, 11:02 AM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Saint Helena, West Baton Rouge | 58 min |
| Jan 29, 11:02 AM CST | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville | 58 min |
| Jan 29, 11:02 AM CST | Severe Thunderstorm Warning | LIX | Saint James | 58 min |
| Jan 29, 11:02 AM CST | Severe Thunderstorm Warning | LIX | Livingston | 58 min |
| Jan 29, 11:33 AM CST | Tornado Warning | LIX | Livingston | 27 min |
| Jan 29, 11:43 AM CST | Tornado Warning | LIX | Tangipahoa | 32 min |
| Jan 29, 11:44 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 61 min |
| Jan 29, 11:44 AM CST | Severe Thunderstorm Warning | LIX | Saint Charles, Saint James, Saint John the Baptist | 61 min |
| Jan 29, 12:06 PM CST | Tornado Warning | LIX | Washington | 39 min |
| Jan 29, 12:18 PM CST | Tornado Warning | LIX | Tangipahoa | 27 min |
| Jan 29, 12:35 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 55 min |
| Jan 29, 12:45 PM CST | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles, Saint John the Baptist | 90 min |
| Jan 29, 12:45 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 90 min |
| Jan 29, 12:45 PM CST | Severe Thunderstorm Warning | LIX | Terrebonne | 90 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.